MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2980BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician wanted to use an 8mm x 30mm x 29mm 80cm palmaz genesis transhepatic biliary stent however, when the nurse opened the packaging, the stent was detached from the balloon.Therefore, the procedure was completed with another palmaz genesis stent.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.There were no difficulty removing the device from its packaging.The nurse took the shaft from the hub to pull out from its packaging.The device was not used since the stent was not mounted on the balloon.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: the physician wanted to use an 8mm x 30mm x 29mm 80cm palmaz genesis transhepatic biliary stent delivery system (sds) however, when the nurse opened the packaging, the stent was detached from the balloon.Therefore, the procedure was completed with another palmaz genesis stent.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.There were no difficulty removing the device from its packaging.The nurse took the shaft from the hub to pull out from its packaging.The device was not used since the stent was not mounted on the balloon.The product was returned for analysis.One non-sterile long gen / pro 29mm x 80mm biliary 80cm sds was received for analysis inside a plastic bag.No original packaging was returned.Per visual analysis, the balloon looks like it has been previously inflated.Also, the stent was observed not placed onto the balloon catheter; stent was observed partially deployed.No other anomalies were observed.Per microscopic analysis, stent crimp marks were observed on the outer surface of the balloon catheter indicating the stent was appropriately crimped onto the balloon.A product history record (phr) review of lot 82177198 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - dislodged - during prep¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Nevertheless, stent marks were observed on the outer surface of the balloon catheter and balloon seemed that it was inflated previously.Also, stent was observed partially deployed.Based on the information available for review, procedural and/or handling factors may have contributed to the event as evidenced by the partially deployed stent and crimp marks on the balloon noted during analysis.According to the safety information in the instructions for use ¿prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 80 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9862945
Report Number9616099-2020-03584
Device Sequence Number19499099
Product Code FGE
UDI-Device Identifier20705032039717
UDI-Public20705032039717
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberPG2980BPS
Device Catalogue NumberPG2980BPS
Device Lot Number82177198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1